Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Fort Worth, TX

March 8, 2016Hamilton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 8, 2016, 9:03 PM CST for Hamilton County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 9:03 PM CST (03:03 UTC)
Expired
Mar 8, 2016, 9:45 PM CST
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

048 
WUUS54 KFWD 090303
SVRFWD
TXC193-090345-
/O.NEW.KFWD.SV.W.0025.160309T0303Z-160309T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CST TUE MAR 8 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN CENTRAL TEXAS...

* UNTIL 945 PM CST

* AT 903 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMILTON...
  MOVING NORTH AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  HAMILTON AND HICO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3184 9816 3191 9820 3201 9800 3187 9790
      3167 9793 3154 9813 3142 9828 3168 9846
TIME...MOT...LOC 0303Z 194DEG 36KT 3172 9808 

HAIL...1.00IN
WIND...<50MPH
 
$$

JLDUNN
1 follow-up statement
867 
WWUS54 KFWD 090337
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
937 PM CST TUE MAR 8 2016

TXC193-090346-
/O.EXP.KFWD.SV.W.0025.000000T0000Z-160309T0345Z/
HAMILTON TX-
937 PM CST TUE MAR 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON COUNTY WILL EXPIRE AT
945 PM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL AND MODERATE RAIN WILL STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3184 9816 3191 9820 3201 9800 3187 9790
      3167 9793 3154 9813 3142 9828 3168 9846
TIME...MOT...LOC 0335Z 194DEG 36KT 3172 9808 

$$

JLDUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:27 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 8, 6:27 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CST TUE MAR 8 2016

.AVIATION...
AN OUTFLOW BOUNDARY FROM THE STORMS EXTENDED JUST SOUTH OF A KLZZ
/LAMPASAS/...KACT /WACO/...KPSN /PALESTINE/ LINE AS OF 23Z. THE
SCATTERED SHOWERS AND THUNDERSTORMS THAT FORMED NEAR THIS
BOUNDARY WERE MOVING NORTHEAST AT ABOUT 30 MPH. HAVE NOT MENTIONED
ANY THUNDERSTORMS FOR THIS EVENING IN THE METROPLEX...BUT WILL
KEEP AN EYE ON THE STORM NORTHEAST OF KMNZ /HAMILTON...THAT SHOULD
WEAKEN BUT MAY APPROACH THE TAF SITES. OTHERWISE...EXPECT VFR
CONDITIONS IN THE METROPLEX THROUGH THIS EVENING. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT INTO WEDNESDAY
MORNING. THUS HAVE INDICATED MVFR CEILINGS BY 08Z WITH VCTS AND
TEMPO 3SM TSRA FOR THE 09Z TO 13Z PERIOD. WILL KEEP MVFR CEILINGS
THROUGH THE DAY WEDNESDAY WITH VCSH.

58

&&

.PREV DISCUSSION... /ISSUED 406 PM CST TUE MAR 8 2016/
THE MCS THAT CHARGED INTO NORTH TEXAS THIS MORNING IS NOW EXITING
INTO EAST TEXAS...LEAVING SUBSIDENCE IN ITS WAKE. EVEN WITH THIS
DOWNGLIDE WORKING AGAINST ADDITIONAL DEVELOPMENT...SUNSHINE HAS
HELPED TEMPERATURES REBOUND FROM THE RAIN-COOLED 50S INTO THE 60S
AND EVEN 70S. DESPITE MUCAPE VALUES SOARING OVER 1000 J/KG THIS
AFTERNOON IN AREAS WEST OF I-35...THE ONLY CONVECTIVE INITIATION
HAS BEEN IN OUR SOUTHWESTERN ZONES WHERE CONVERGENCE HAS BEEN
MAXIMIZED ALONG A SOUTHWARD MOVING OUTFLOW BOUNDARY. THIS BOUNDARY
WILL SOON INTERACT WITH EVEN MORE UNSTABLE AIR ACROSS BELL
COUNTY...WHERE TEMPERATURES ARE NEAR 80F WITH DEW POINTS AS HIGH
AS 70F. THE WINDOW FOR ADDITIONAL CONVECTIVE INITIATION WILL
CLOSE AT NIGHTFALL...BUT SOME ONGOING ACTIVITY WILL LINGER INTO
THE EVENING HOURS. ELSEWHERE...ADDITIONAL DEVELOPMENT IS UNLIKELY
THE REMAINDER OF THE AFTERNOON...WITH WEAK SUBSIDENCE AND NO CLEAR
SURFACE FOCUS.

THE UPPER LOW IS CONTINUING ITS EQUATORWARD TRAJECTORY. DESPITE
FEW PREVIOUS EVENTS TO SUPPORT THIS...THE ECMWF TAKES THE CENTER
OF THE 500MB LOW INTO AGUASCALIENTES BY WEDNESDAY NIGHT. IN THE
MEANTIME...THIS WILL INDUCE INCREASINGLY DIFFLUENT FLOW ACROSS
TEXAS...WITH AN ANOMALOUSLY STRONG FETCH OF MOISTURE FROM DEEP
INTO THE TROPICAL LATITUDES. AS THE NEXT IMPULSE SWINGS INTO THE
LONE STAR STATE TONIGHT...WIDESPREAD SHOWERS OF THUNDERSTORMS WILL
SURGE INTO CENTRAL AND EAST TEXAS. A FLASH FLOOD WATCH WILL BE IN
EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM CAMERON...TO
CORSICANA...TO PARIS...WHERE PW VALUES WILL APPROACH RECORD VALUES
FOR MARCH. THE EVENTUAL RAINFALL TONIGHT AND WEDNESDAY WILL VARY
CONSIDERABLY ACROSS OUR REGION...FROM 1/4 INCH THE NORTHWEST TO
OVER 3 INCHES WITHIN THE WATCH AREA. THE MOST EXTRAORDINARY
RAINFALL DURING THE EVENT WILL BE EAST OF OUR CWA.

THE SEVERE THREAT TONIGHT WILL BE PRIMARILY DAMAGING WINDS IN
SOUTHERN ZONES...WHERE THE ACTIVITY MAY BE ABLE TO TAP INTO THE
SIGNIFICANT INSTABILITY WITHIN THE BOUNDARY LAYER. IF SURFACE-
BASED CONVECTION DOMINATES IN SOUTH TEXAS...THIS THREAT WOULD BE
MORE LIMITED. THE NAM IS INSISTENT ON DEVELOPING A SURFACE LOW
ATTENDANT WITH THE MOST INTENSE CONVECTION...TRACKING IT THROUGH
CENTRAL AND EAST TEXAS. IF THIS TRANSPIRES...THERE WILL BE THE
POTENTIAL FOR NOCTURNAL TORNADOES AS SURFACE INFLOW WINDS BACK.
THIS WOULD BE GENERALLY SOUTHEAST OF A LINE FROM TEMPLE TO ATHENS.

A COLD FRONT WILL INVADE ON WEDNESDAY...SHUTTING OFF MUCH OF THE
SURFACE-BASED INSTABILITY. BUT WITH THE LOW NOW CUT OFF FROM THE
MID-LATITUDE FLOW...RAIN CHANCES WILL CONTINUE THE REMAINDER OF
THE WEEK AS THE FEATURE SLOWLY DRIFTS TO THE NORTHEAST. THE NEXT
BIG EVENT LOOKS TO BE THURSDAY NIGHT INTO FRIDAY...AS THE UPPER
LOW APPROACHES...INDUCING UPGLIDE OVER THE COOL SURFACE LAYER.
THIS WILL BE PRIMARILY A HEAVY RAIN EVENT...WITH FLASH FLOODING
AND WORSENING RIVER FLOODING THE PRIMARY CONCERNS.

THE UPPER LOW WILL WEAKEN AS IT HEADS INTO THE MISSISSIPPI VALLEY
SATURDAY NIGHT. ALTHOUGH ANOTHER PACIFIC SYSTEM MAY TRACK DIRECTLY
OVER NORTH TEXAS ON SUNDAY...IT APPEARS THIS WILL HAVE LITTLE
MOISTURE TO WORK WITH. A DRYING WEST WIND WILL DOMINATE SUNDAY
AFTERNOON...AND SUNSHINE SHOULD PUSH TEMPERATURES WELL INTO THE
70S. DRY AND UNSEASONABLY WARM WEATHER WILL PREVAIL EARLY NEXT
WEEK.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  61  70  57  67  54 /  90  70  20  40  60
WACO, TX              60  71  57  67  53 / 100  70  30  50  60
PARIS, TX             60  69  57  67  52 /  80  90  50  50  60
DENTON, TX            59  69  56  67  53 /  80  70  20  40  60
MCKINNEY, TX          60  69  56  67  53 /  80  70  20  40  60
DALLAS, TX            62  71  58  68  55 /  90  70  20  40  60
TERRELL, TX           61  70  56  68  54 /  90  80  30  50  50
CORSICANA, TX         62  71  59  69  55 / 100  80  40  50  50
TEMPLE, TX            61  71  56  67  53 / 100  70  30  50  60
MINERAL WELLS, TX     58  70  53  65  52 /  80  70  20  40  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR TXZ095-105>107-
121>123-135-146>148-160>162-174-175.

&&

58/58
Hazardous weather outlook, Mar 8, 8:40 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CST TUE MAR 8 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
840 PM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
A FEW THUNDERSTORMS THIS EVENING AND OVERNIGHT MAY PRODUCE HAIL
AND GUSTY WINDS. IF SUPERCELLS DEVELOP THE THREATS WILL BE LARGE
HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO.

THE NEXT WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ARRIVE
LATE TONIGHT. HEAVY RAIN WILL BE LIKELY WHICH MAY RESULT IN
FLASH FLOODING AND RIVER FLOODING ACROSS NORTH AND CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH
FRIDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE
AREA. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND GUSTY
WINDS. HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT SOUTH OF INTERSTATE 20.

In the hours before

Local storm report, Mar 8, 4:52 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     2 SW GRAPEVINE          32.91N  97.10W
03/08/2016                   TARRANT            TX   PUBLIC

            DELAYED REPORT - NWS EMPLOYEE REPORTS TREE DAMAGE IN
            GRAPEVINE JUST WEST OF 121/360 SPLIT. TIME RADAR
            ESTIMATED.
Local storm report, Mar 8, 5:10 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     1 S BENBROOK            32.67N  97.45W
03/08/2016                   TARRANT            TX   PUBLIC

            DELAYED REPORT - DAMAGE TO BENBROOK MARINA RELAYED VIA
            TWITTER
Local storm report, Mar 8, 5:15 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             15 NE LOMETA            31.38N  98.20W
03/08/2016  E1.75 INCH       LAMPASAS           TX   TRAINED SPOTTER

            SPOTTER REPORT OF GOLFBALL SIZE HAIL 5 MILES SSW OF
            EVANT, TX
Local storm report, Mar 8, 5:41 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
541 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             IRELAND                 31.57N  97.97W
03/08/2016  M1.25 INCH       CORYELL            TX   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL IN IRELAND.
Local storm report, Mar 8, 7:57 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     2 NE BENBROOK           32.70N  97.43W
03/08/2016                   TARRANT            TX   PUBLIC

            SEVERAL LARGE TREES SNAPPED AT THE MIRA VISTA GOLF
            COURSE. LARGEST TREE WAS 36 INCHES IN DIAMETER. TOTAL OF
            25 TREES UPROOTED.
Local storm report, Mar 8, 8:56 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     BENBROOK                32.68N  97.45W
03/08/2016                   TARRANT            TX   PUBLIC

            DOZENS OF BOATS DAMAGED AT BENBROOK LAKE MARINA. PICNIC
            TABLES BLOWN INTO LAKE. BOAT MASTS WRAPPED AROUND POLES.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:08 PM CSTSevere Thunderstorm WarningFWDLampasas, Mills67 min
Mar 8, 10:05 PM CSTAreal Flood AdvisoryFWDLampasas115 min
Mar 8, 10:15 PM CSTSpecial Weather StatementFWDHamilton45 min
Mar 8, 10:34 PM CSTAreal Flood AdvisoryFWDHamilton116 min
Mar 8, 10:51 PM CSTFlash Flood WarningFWDHamilton114 min
Mar 8, 11:11 PM CSTSpecial Weather StatementFWDHood, Somervell49 min
Mar 8, 11:48 PM CSTSpecial Weather StatementFWDBosque42 min
Mar 8, 11:56 PM CSTSpecial Weather StatementFWDRobertson49 min
Mar 9, 12:34 AM CSTAreal Flood AdvisoryFWDFreestone, Limestone, Navarro3 hr
Mar 9, 12:43 AM CSTSpecial Weather StatementFWDFreestone, Leon47 min
Mar 9, 12:59 AM CSTAreal Flood AdvisoryFWDFalls3 hr
Mar 9, 1:13 AM CSTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Mar 9, 1:58 AM CSTFlash Flood WarningFWDFalls, Limestone17 hr
Mar 9, 2:05 AM CSTAreal Flood AdvisoryFWDMcLennan3 hr
Mar 9, 2:10 AM CSTSpecial Weather StatementFWDHenderson, Van Zandt50 min
Mar 9, 2:15 AM CSTAreal Flood AdvisoryFWDBell3 hr
Mar 9, 2:26 AM CSTAreal Flood AdvisoryFWDRains, Van Zandt3 hr
Mar 9, 2:56 AM CSTFlash Flood WarningFWDFreestone, Navarro6 hr
Mar 9, 3:08 AM CSTSpecial Weather StatementFWDMilam52 min
Mar 9, 3:27 AM CSTAreal Flood AdvisoryFWDMilam, Robertson3 hr
Mar 9, 3:32 AM CSTSevere Thunderstorm WarningFWDMilam, Robertson43 min
Mar 9, 4:18 AM CSTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Mar 9, 4:37 AM CSTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Mar 9, 4:43 AM CSTSpecial Weather StatementFWDLeon47 min
Mar 9, 5:33 AM CSTAreal Flood AdvisoryFWDRains, Van Zandt6 hr
Mar 9, 5:38 AM CSTFlash Flood WarningFWDHenderson3 hr
Mar 9, 7:29 AM CSTAreal Flood AdvisoryFWDAnderson3 hr
Mar 9, 9:00 AM CSTAreal Flood WarningFWDFreestone, Navarro6 hr
Mar 9, 10:33 AM CSTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.